Ask Your Health Question and Get an Answer ASAP
There are several things I can tell you about that can cause a vibrating sensation in the body.First, to see if we can clarify anything more specifically, I would like to ask you to look at both feet together and compare them. Let us know if there are any differences between them, such as in size (usually from swelling); different coloration of the skin; or different texture to the skin. If there is swelling push down with your finger and look to see if it leaves an indentation.
That is good that there is no difference, as that makes it less likely an acute problem with an artery or vein.The medical name for a sensation of vibration is called pallesthesia or "feelings of vibration". There are several possible causes.In cases of vibration in the abdomen, the cause of the sensation may be a food or substance in the small intestine area which is stuck in some way, causing vibration when liquid in the intestine moves against it.A partial occlusion in a vein or artery from a clot or lesion can be the cause of this type of sensation due to the blood in the vein or artery forcing its way around the lesion.In some cases this sensation can be caused by a central neurological(brain) problem, such as a lesion or injury due to a small stroke or virus that has effected the part of the brain that senses or processes the feeling of vibration.Vibrations that are more peripherally located, such as yours, may indicate an irritated nerve. The most common cause of irritation is neuropathy. Neuropathy is a condition where a nerve, or several nerves have become damaged or irritated because of lack of proper nutrients and oxygen. This results because of damaged capillaries that normally feed the nerve the oxygen and blood nutrients it needs to live and function. The capillary damage results from such things as chronic hypertension, diabetes, poisoning, and/or high cholesterol levels.If neuropathy develops slowly one will often feel a tingling or vibration as the first sign, this may later turn into pain, and finally may turn into numbness. Prolonged numbness means that the nerve is damaged beyond repair. There are several new medications that are said to help keep neuropathy from advancing, and possibly even improve it. The treatment depends on the cause of the neuropathy. For a person with high cholesterol, anti-lipid drugs can be helpful. For severe neuropathy causing pain, pain medications, SSRNI's, and mild seizure drugs (neurontin is common) are often prescribed, but these medications only relieve the symptoms.In some cases methotrexate has been associated with the development of neuropathy, so you will want to notify the doctor prescribing this in order to consider whether dosage change is needed (if it is decided that this is neuropathy and that the methotrexate is the contributor - there may be other things to consider - for example if your lipids have not been checked in a while this will be important to do).It is recommended that you follow up with your doctor this week. If any other symptoms develop please write back for advice or seek evaluation.